Alert archive / Iowa / Areal Flood Warnings in 2013

Areal Flood Warning 3, NWS La Crosse, WI

May 20, 2013Floyd County, Mitchell County, Iowa; Mower County, Minnesota

NWS La Crosse, WI issued this areal flood warning at May 20, 2013, 12:08 AM CDT for Floyd County, Mitchell County, Iowa; Mower County, Minnesota. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2013, 12:08 AM CDT (05:08 UTC)
Expired
May 20, 2013, 4:00 PM CDT
In force
16 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, IA, Mitchell County, IA, Mower County, MN

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at May 19, 8:00 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 19, 8:00 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT SUN MAY 19 2013

.MESOSCALE DISCUSSION...
ISSUED AT 800 PM CDT SUN MAY 19 2013

WITH AMPLE MUCAPE /2000 J-KG/ IN NORTHEAST IOWA AND THE STORMS
HEADING INTO THAT AREA FROM CENTRAL IOWA...CURRENT THINKING IS THE
STORMS WILL COLD POOL TOGETHER AND FORM A SQUALL LINE THAT WILL
MOVE ACROSS NORTHEAST IOWA AND INTO WISCONSIN. DEEP SHEAR IS
PRETTY GOOD...OVER 40 KTS FOR SUPERCELLS....BUT ISOLATED
CONVECTION WILL ONLY BE FOUND AHEAD OF THE LINE. OTHERWISE...THE
0-3KM SHEAR IS AROUND 20 KTS WHICH IS NOT THAT STRONG. SO...A
MODERATELY STRONG SQUALL LINE WITH BROKEN SEVERE SEGMENTS MOVING
ACROSS THE FORECAST AREA THROUGH ABOUT 12-1 AM IS THE LATEST PLAN.

THIS LINE SHOULD DISRUPT THE BOUNDARY PINNED OVER MITCHELL COUNTY
AND END THE RAINFALL EVENT THIS EVENING...PROBABLY BY 10 PM.

&&

.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.

HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.

FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.

TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.

BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 800 PM CDT SUN MAY 19 2013

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST 06Z. THESE
WILL HAVE HEAVY RAIN AND MAY HAVE DAMAGING WINDS.

&&

.HYDROLOGY...
ISSUED AT 800 PM CDT SUN MAY 19 2013

CONSIDERED AN EXPANSION TO THE FLASH FLOOD WATCH BUT BELIEVE THE
AREA IS WELL PLACED. WITH THE THUNDERSTORMS MOVING IN FROM
IOWA...THERE SHOULD BE A SCOURING EASTWARD AND END TO THE RAIN IN
NERN IA.

EXPECTING THE CEDAR RIVER TO RISE DOWNSTREAM OF OSAGE...CHALRES
CITY WILL SEE A LARGE JUMP IN THE NEXT 12 HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ079-086-087-094-
     095.

IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR IAZ008.

&&

MESOSCALE...BAUMGARDT
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...BAUMGARDT
HYDROLOGY....RIECK
Hazardous weather outlook, May 19, 6:06 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT SUN MAY 19 2013

IAZ008-MNZ079-086-087-094-095-201100-
DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. A TORNADO WATCH
IS IN EFFECT THROUGH 9 PM.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST MINNESOTA
AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID
EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND AN ISOLATED
TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS
EXPECTED THAT THE THREAT MAY BE FLASH FLOODING AND LIGHTNING IN THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR
REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE
NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-030-MNZ088-096-WIZ032-201100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOUSTON-HOWARD-
WINNESHIEK-WINONA-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND BUFFALO COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 9 PM.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN
WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY
EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM
SOUTHERN IOWA BY MID-LATE EVENING...TO CONTINUE STORMS INTO THE
OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN
ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT
TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR
REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE
NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-033-034-041-201100-
CLARK-JACKSON-LA CROSSE-TAYLOR-TREMPEALEAU-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY.

THUNDERSTORMS COULD DEVELOP EASTWARD THIS EVENING...FROM ACTIVITY
THAT HAS BEEN ONGOING THROUGH THE LATE AFTERNOON IN MINNESOTA.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM IOWA
OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN
ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT
TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY AREAS FURTHER WEST
TOWARD MINNESOTA THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED MONDAY
AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ042>044-053>055-061-201100-
ADAMS-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHWEST WISCONSIN.

THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING...HOWEVER
THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY
MID TO LATE EVENING.

LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL
POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE
THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND
LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BECOME MORE POSSIBLE AS THE EVENING
PROGRESSES. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/BAUMGARDT

In the hours before

Local storm report, May 19, 10:05 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     DECORAH                 43.31N 91.79W
05/19/2013  E45 MPH          WINNESHIEK         IA   TRAINED SPOTTER

            SMALL BRANCHES DOWN.

&&

ZT
Local storm report, May 19, 10:19 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       OSAGE                   43.28N 92.81W
05/19/2013  M3.84 INCH       MITCHELL           IA   MESONET

1000 PM     HEAVY RAIN       FILLMORE                43.75N 92.27W
05/19/2013  M2.39 INCH       FILLMORE           MN   MESONET

1000 PM     HEAVY RAIN       ELBA                    44.09N 92.02W
05/19/2013  M1.81 INCH       WINONA             MN   MESONET

1000 PM     HEAVY RAIN       ROCHESTER AIRPORT       43.91N 92.50W
05/19/2013  M1.51 INCH       OLMSTED            MN   ASOS

&&

MW
Local storm report, May 19, 10:29 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     POSTVILLE               43.08N 91.57W
05/19/2013                   ALLAMAKEE          IA   911 CALL CENTER

            TREESS DOWN IN POSTVILLE

1010 PM     TSTM WND DMG     WAUKON                  43.27N 91.48W
05/19/2013                   ALLAMAKEE          IA   911 CALL CENTER

            TREES DOWN IN WAUKON

&&

HALBACH
Local storm report, May 19, 11:09 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1109 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     WESTBY                  43.65N 90.86W
05/19/2013                   VERNON             WI   911 CALL CENTER

            TREES DOWN IN WESTBY ACROSS HWY 14

&&

HALBACH
Special weather statement, May 19, 11:35 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 PM CDT SUN MAY 19 2013

WIZ017-029-043-044-200530-
ADAMS-CLARK-JUNEAU-TAYLOR-
1135 PM CDT SUN MAY 19 2013

...THUNDERSTORMS ON A SLOW WEAKENING TREND...

A LINE OF THUNDERSTORMS WAS APPROACHING CENTRAL
WISCONSIN AT 1130 PM. THE ATMOSPHERE HAS STABILIZED OVER THE PAST
HOURS AND THE STORMS ARE SLOWLY WEAKENING AS THEY MOVE
EAST. SEVERE WEATHER REPORTS HAVE NOT BEEN RECEIVED FROM
THE LINE OVER THE PAST HOUR.

SO...EXPECT SHOWERS AND THUNDERSTORMS...SOME MAY BE STRONG...THROUGH
THE OVERNIGHT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM MONDAY FOR THE ENTIRE
AREA...BUT IS LIKELY TO BE CANCELLED EARLY.

BAUMGARDT
Local storm report, May 19, 11:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             3 E POTOSI              42.69N 90.65W
05/19/2013  M1.75 INCH       GRANT              WI   TRAINED SPOTTER

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:36 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau54 min
May 19, 10:12 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau, Vernon48 min
May 19, 10:28 PM CDTSevere Thunderstorm WarningARXCrawford, Vernon47 min
May 19, 10:31 PM CDTAreal Flood AdvisoryARXLa Crosse119 min
May 19, 10:42 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Monroe, Trempealeau63 min
May 19, 11:10 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe, Vernon50 min
May 19, 11:36 PM CDTSevere Thunderstorm WarningARXGrant39 min
May 20, 12:03 AM CDTSevere Thunderstorm WarningARXRichland42 min
May 19, 8:40 PM CDTRiver Flood WarningARXFloyd62 hr
May 19, 8:41 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Floyd, Howard, Winneshiek64 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette, Winneshiek80 min
May 19, 11:00 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Winneshiek45 min
May 20, 10:41 AM CDTAreal Flood WarningARXHoward5 hr
May 20, 3:38 PM CDTAreal Flood WarningARXFloyd, Howard, Mitchell6 hr
May 19, 7:10 PM CDTTornado WarningARXWinona35 min
May 19, 9:01 PM CDTRiver Flood WarningARXOlmsted, Winona25 hr
May 19, 9:26 PM CDTSevere Thunderstorm WarningARXFillmore, Houston64 min
May 20, 4:16 AM CDTRiver Flood WarningARXMower18 hr
May 20, 11:12 AM CDTRiver Flood WarningARXFillmore, Houston35 hr
May 20, 3:22 PM CDTRiver Flood WarningARXHouston66 hr

Nearby

Areal Flood Warnings in Iowa, 2013Areal Flood Warnings in Minnesota, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.